I had an allergic reaction to (apparently) a NSAID. I've taken a lot NSAID's all my life for different reasons. I also have a long history of allergies in my life (rhinitis, latex, dog and cat hair, contact and atopic dermatitis) and my grandmother was allergic to basically 90% of all drugs.
A couple of weeks weeks ago, I was feeling unwell, so I took 600mg of ibuprofen and something for the fever (I don't really remember what it was) twice a day for a week and then went to the doctor because I was not getting better. The doctor told me I had laringitis and send me this:
-Azithromycin 500mg: once a day
-Dextromethorphan / Guaifenesin / Chlorpheniramine 30mg / 200mg / 4mg: three times a day
-Diclofenac Sodium 100mg: twice a day
I took one of each immediately, and she also injected me Diclofenac Sodium 75mg*3ml because I had a fever.
A little over an hour latter I started feeling high/confused, lightheaded and nauseous. I thought it was a side effect of one of the pills because I had taken them with an empty stomach. Like 3 hours in I started to have trouble breathing. Another hour after that nothing was better and the lower half of my face started to feel numb. It was late and I didn't really know what to do so I went to sleep. I woke up several times at night until it was finally morning. I was not feeling much better but also not worse, so I took all the pills as instructed, this time, eating something before each one. It happened again, and by night time it got worse. My lips were really numb and swollen. My throat, chin, and cheek were numb and tingly. I was also having even more trouble breathing.
I went to another doctor the next morning and she told me it looked like I was having and allergic reaction to one of the pills and injected me some Clemastine 2mg*2ml.
Right after that I went to an allergologist who told me it was "probably" the Diclofenac and that I couldn't take NSAID's anymore because next time the reaction could be worse. She run an IgE blood test that confirmed it was an allergic reaction.
I asked her if there was any allergy test that she could run to determine if it was really the Diclofenac and she said: "I could run an IgE blood test for it but even if the results are negative you still can't take nsaid's".
I read that the chances of getting an allergic reaction to them increase the more you take. So I understand that there's a big chance of it being the Diclofenac. But why not look into the other drugs? I know I've taken Azithromycin before and had no reaction, but I'm not sure about the other one. Is there a way to know for sure? Is there any tests I could request? What if it was that third pill? And not knowing it I take it again?